Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Gilberts syndrome, drowsyness - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   tiredness
Doctor :   Hi,
User :   Hi
User :   I am a 20yr old male 5ft 7 10st, dont smoke or drink
User :   I was dx with gilberts syndrome last month
User :   however I am stuggling with severe drowsiness in daytime
User :   Please can you tell me what may be causing it
Doctor :   My i know are you on any medication now ?
User :   No only hyperhydrosis treatment and nasal decongestant
Doctor :   May i know what treatment where you on lat month or XXXXXXXX syndrome ?
User :   None
Doctor :   May i know your bilirubin levels last month and the recent e ?
User :   94umol was my highest
User :   now it is back down to 40-60umol
Doctor :   ok, at this severity the illness can present with symptoms like fatigue , loss of appetite , lack of concentration etc
Doctor :   its the part of XXXXXXXX syndrome
User :   I was told by my liver specialist that Gilberts syndrome does not typically cause symptoms
User :   The tiredness started months after the high bilirubin was discovered
User :   so im not sure it's related to my gilberts
Doctor :   there are records of such symptoms , but the cause being debatable yet
User :   I see
User :   is there anything else that could be causing it
User :   I am soon to have a sleep study to check for sleep problems
User :   However due to my history the ENT specialist believes this to be unlikely
Doctor :   since there is defect in detoxification of drugs in this illness , any kind of medication can produce symptoms like one you have
User :   I am not on any medication.
Doctor :   may i know what nasal decongestant you are on ?
User :   oxymetazoline
User :   this is not prescribed
User :   but my nose is always blocked
Doctor :   this drug is metabolized in the liver
User :   I dont take it everyday
User :   but when i do it actually helps
Doctor :   stop it completely and go for steam inhalation with eucalyptus
User :   can this damage my liver
Doctor :   no , but the metabolites can cause symptoms
User :   ok
User :   is there anything other than this that may be causing the symptoms
User :   anything i need to worry about
User :   with heart or lungs etc
Doctor :   i do not think there is anything but stress
Doctor :   No, XXXXXXXX do not have any association with lungs
User :   but is it possible i have a problem with the heart or lungs causing the tiredness?
Doctor :   heart related effects have association with XXXXXXXX at the coronary level
Doctor :   Problem with lungs present with breathlessness before fatigue
User :   i am breathless sometimes
Doctor :   and where as the heart effects expected with XXXXXXXX will present with chest pain
User :   but my xray and ct scan were normal
Doctor :   Is the breathlessness associated with wheeze ?
User :   no
Doctor :   then need not worry
User :   anxiety and stress?
Doctor :   yes, could be a chance
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor